Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 159, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 24, 2012, 10:12 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 10:12 PM EDT (02:12 UTC)
- Expired
- Jul 24, 2012, 11:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 132 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3853 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956
WUUS52 KCHS 250212
SVRCHS
SCC015-019-035-250315-
/O.NEW.KCHS.SV.W.0159.120725T0212Z-120725T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH
CAROLINA...
* UNTIL 1115 PM EDT
* AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF BULL ISLAND TO GARRIS LANDING TO MOUNT PLEASANT
REGIONAL AIRPORT TO ARCHDALE...MOVING SOUTHEAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
I-26/I-526 INTERCHANGE...MOUNT PLEASANT REGIONAL AIRPORT...
SHADOWMOSS...PRICE INLET...MOUNT PLEASANT TOWNE CENTRE...CHARLES
TOWNE LANDING...WEST ASHLEY...MOUNT PLEASANT...SULLIVANS ISLAND...
MAYBANK BRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3299 7950 3303 7952 3301 7955 3299 7954
3301 7955 3301 7957 3294 7961 3294 7957
3297 7955 3290 7957 3286 7967 3279 7973
3275 7986 3268 7988 3261 8001 3299 8015
3301 7975 3306 7947 3300 7944
TIME...MOT...LOC 0212Z 334DEG 28KT 3296 7951 3290 7962
3289 7976 3288 8010
$$
BSH2 follow-up statements
992
WWUS52 KCHS 250247
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT TUE JUL 24 2012
SCC035-250257-
/O.CAN.KCHS.SV.W.0159.000000T0000Z-120725T0315Z/
DORCHESTER SC-
1047 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
DORCHESTER COUNTY HAS BEEN CANCELLED...
LAT...LON 3286 8010 3290 7981 3294 7962 3290 7957
3286 7967 3279 7973 3275 7986 3268 7988
3261 8001
TIME...MOT...LOC 0247Z 322DEG 21KT 3284 7945 3278 7956
3277 7970 3276 8004
$$
SCC015-019-250315-
/O.CON.KCHS.SV.W.0159.000000T0000Z-120725T0315Z/
CHARLESTON SC-BERKELEY SC-
1047 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9
MILES EAST OF BULL ISLAND TO 7 MILES SOUTHEAST OF PRICE INLET TO WILD
DUNES TO OAKLAND...MOVING SOUTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOONE HALL
PLANTATION...BULL ISLAND...CAPERS INLET...CHARLES TOWNE LANDING...
CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DOWNTOWN CHARLESTON...
FOLLY BEACH...FORT JOHNSON...FORT SUMTER...ISLE OF PALMS...JAMES
ISLAND...JAMES ISLAND COUNTY PARK...MAYBANK BRIDGE...MOUNT
PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE
CENTRE...NORTH CHARLESTON...PRICE INLET...SHADOWMOSS...SULLIVANS
ISLAND AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3286 8010 3290 7981 3294 7962 3290 7957
3286 7967 3279 7973 3275 7986 3268 7988
3261 8001
TIME...MOT...LOC 0247Z 322DEG 21KT 3284 7945 3278 7956
3277 7970 3276 8004
$$
BSH484
WWUS52 KCHS 250311
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 PM EDT TUE JUL 24 2012
SCC015-019-250321-
/O.EXP.KCHS.SV.W.0159.000000T0000Z-120725T0315Z/
CHARLESTON SC-BERKELEY SC-
1111 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BERKELEY
AND CENTRAL CHARLESTON COUNTIES WILL EXPIRE AT 1115 PM EDT...
AT 1111 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 8010 3290 7981 3294 7962 3290 7957
3286 7967 3279 7973 3275 7986 3268 7988
3261 8001
TIME...MOT...LOC 0311Z 322DEG 21KT 3273 7935 3267 7946
3266 7960 3265 7994
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:57 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 24, 9:57 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 957 PM EDT TUE JUL 24 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA THROUGH THE WEEK AS A TROUGH OF LOW PRESSURE PERSISTS INLAND. A WEAK COLD FRONT MAY APPROACH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A LINE OF STRONG TO SEVERE TSTMS CONTINUES TO MARCH THROUGH THE CHARLESTON TRI-COUNTY AREA AND COLLETON COUNTY. A LARGE OUTFLOW BOUNDARY IS NOW PRECEDING THE PRIMARY LINE PER KCLX HIGH RESOLUTION REFLECTIVITY DATE SO SHOULD SEE SOME WEAKENING OVER THE NEXT HOUR AS THE LINE MOVES SOUTH. ADJUSTED POPS TO CATEGORICAL ACROSS THESE AREAS WITH SLIGHT CHANCE POPS HOLDING FOR SOUTHEAST GEORGIA. HOURLY TEMPERATURES ARE ON TRACK... BUT WILL LIKELY NEED TO BE ADJUSTED LATER ONCE THE LINE MOVES SOUTH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE 500 MB RIDGE AXIS IS PROGGED TO SHIFT OVER THE AREA ON WEDNESDAY AND OFF THE EASTERN SEABOARD THURSDAY AND FRIDAY...ALLOWING THE INLAND TROUGH TO STRENGTHEN. LOW-LEVELS WILL REMAIN VERY MOIST THROUGH THE PERIOD WITH DEWPOINTS REMAINING IN THE MIDDLE 70S. THE SEABREEZE LOOKS TO REMAIN PINNED NEAR THE COAST UNTIL LATER IN THE AFTERNOONS DUE TO A DEEP WEST SOUTHWEST FLOW. HIGH TEMPS WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE MID AND UPPER 90S EACH DAY. CONVECTION WILL LIKELY TAKE UNTIL EARLY AFTERNOON TO BEGIN POPPING DUE TO A STRONG CAP IN PLACE. HEAT ADVISORY CONDITIONS MAY BE REACHED IN SOME PLACES THURSDAY OR FRIDAY DUE TO VALUES REACHING 110F FOR 2-3 HOURS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THE GREAT LAKES SHORT WAVE MOVES INTO THE NE SATURDAY...WHICH AMPLIFIES THE TROUGH IN THE EAST. THE APEX OF THIS TROUGH STRETCHES SOUTH TO GA/FL...AND IT MOVES LITTLE THROUGH SUNDAY. BEYOND THAT FOR EARLY NEXT WEEK WE/RE NOT YET CERTAIN AS TO WHETHER OR NOT ADDITIONAL SHORT WAVES DROP INTO THE TROUGH TO MAINTAIN ITS PLACE OVER THE EAST AND SE...OR DOES IT REMAIN VOID OF ANY PERTURBATIONS AND INSTEAD BEGINS TO LIFT OUT. AT THE SURFACE OUR CONFIDENCE IS GOOD THAT THE INLAND TROUGH WILL REMAIN NOT FAR FROM THE LOCAL AREA THROUGH THE WEEKEND. BUT THEN THE QUESTION REMAINS IS TO WHETHER OR NOT A COLD FRONT IS ABLE TO REACH THE FORECAST AREA EARLY NEXT WEEK. CLIMATOLOGY WOULD SUGGEST THE FRONT NEVER GETS THIS FAR SE...SO THIS REMAINS TO BE SEEN. RAIN CHANCES WILL BE IN THE ISOLATED TO SCATTERED RANGE OVER THE WEEKEND...THEN WE PREFER NOTHING MORE THAN ISOLATED COVERAGE MONDAY AND TUESDAY SINCE OUR CONFIDENCE LOWERS. TEMPS WILL REMAIN ABOVE SEASONAL LEVELS SATURDAY AND SUNDAY...TRENDING BACK CLOSER TO NORMAL MONDAY AND TUESDAY. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... KCHS...VFR CONDITIONS WILL PERSIST OVER THE NEXT HOUR OR TWO BEFORE THE POSSIBILITY OF MVFR CIGS/VSBYS INCREASES WITH SHOWERS AND THUNDERSTORMS EARLY TONIGHT. RECENT TRENDS INDICATE A CHANCE OF SHOWERS/THUNDERSTORMS ADVANCING TO THE CHS TERMINAL AROUND 01Z AND LASTING A FEW HOURS BEFORE SHIFTING FURTHER SOUTHEAST. HAVE THEREFORE MAINTAINED VCTS FROM 01-05Z AT THE CHS TERMINAL. SHOULD CONFIDENCE OF SHOWERS AND THUNDERSTORMS INCREASE OVER THE NEXT 2 HOURS...WILL LIKELY NEED TO INCLUDE AT LEAST TEMPO MVFR CIGS/VSBYS AT THE CHS TERMINAL FOR A COUPLE HOUR PERIOD. VFR CIGS/VSBYS ARE THEN EXPECTED TO PREVAIL BY 05Z SHOULD ACTIVITY MAKE IT TO THE TERMINAL AND WILL LIKELY CONTINUE THROUGH 00Z THURSDAY. KSAV...VFR CONDITIONS ARE EXPECTED THROUGH 00Z THURSDAY. EXTENDED AVIATION OUTLOOK...DIURNAL SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE WEEK. && .MARINE... TONIGHT...THE LOCAL WATERS WILL CONTINUE TO BE POSITIONED IN AN AREA BETWEEN THE INLAND TROUGH OF LOW PRESSURE AND SUBTROPICAL HIGH OVER THE ATLANTIC. THIS WILL MAINTAIN THE RELATIVELY TIGHT PRESSURE GRADIENT AND KEEP THE LOW-LEVEL SW FLOW ELEVATED. WINDS WILL MAINLY REMAIN BELOW 20 KT...HIGHEST ACROSS THE SC WATERS. SEAS WILL RUN 2-4 FT WITHIN 20 NM...AND 4-5 FT BEYOND. THUNDERSTORMS MAY MOVE INTO PORTIONS OF THE WATERS THIS EVENING...ESPECIALLY THE SC WATERS...SOME OF WHICH WILL BE STRONG OR EVEN SEVERE WITH DAMAGING WINDS AND FREQUENT LIGHTNING THE MAIN HAZARDS. WEDNESDAY THROUGH SUNDAY...THE GRADIENT WILL RELAX A BIT ON WEDNESDAY BUT TIGHTEN AGAIN THURSDAY INTO FRIDAY AS ATLANTIC HIGH PRESSURE STRENGTHENS TO OUR EAST AND THE INLAND TROUGH DEEPENS. CONDITIONS LOOK TO REMAIN BELOW SMALL CRAFT CRITERIA BUT WE COULD SEE SOME SOLID 15-20 KTS DURING OVERNIGHT SURGES AND THE COASTAL SEABREEZE COULD EXCEED 15 KT AT TIMES DURING THE AFTERNOONS. SEAS WILL BE A MIXTURE OF SHORT PERIOD WIND DRIVEN WAVES AND LONGER PERIOD SWELL WAVES...WITH THE RESULTING COMBINED SEAS MOSTLY HELD AT OR BELOW 4 OR 5 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 24, 4:17 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT TUE JUL 24 2012 AMZ354-374-GAZ087-088-099>101-114>119-137>141-251000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 417 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND SOME MAY BECOME SEVERE WITH DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN HAZARDS. HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT. AMZ330-350-352-SCZ040-042>045-047-052-251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- TIDAL BERKELEY- 417 PM EDT TUE JUL 24 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...AN AREA OF THUNDERSTORMS TO THE NORTH AND NORTHWEST IS EXPECTED TO APPROACH THE AREA THIS EVENING...POSSIBLY PUSHING ALL THE WAY TO THE COAST BETWEEN ABOUT 9 PM AND MIDNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT. SCZ048>051-251000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 417 PM EDT TUE JUL 24 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...AN AREA OF THUNDERSTORMS TO THE NORTH AND NORTHWEST IS EXPECTED TO APPROACH THE AREA THIS EVENING...POSSIBLY PUSHING ALL THE WAY TO THE COAST BETWEEN ABOUT 9 PM AND MIDNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.
In the hours before
Local storm report, Jul 24, 5:09 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG 2 NW MILLETT 33.11N 81.56W
07/24/2012 ALLENDALE SC EMERGENCY MNGR
THE ALLENDALE EMERGENCY MANAGER REPORTED SEVERAL LARGE
TREES AND POWER LINES DOWN NEAR THE INTERSECTION OF
HIGHWAY 125 AND MILLETT ROAD. ONE TREE FELL ON A TANKER.
&&
EVENT NUMBER CHS1200512
DPBSpecial weather statement, Jul 24, 5:14 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 514 PM EDT TUE JUL 24 2012 GAZ114-115-242130- EVANS-TATTNALL- 514 PM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS COUNTIES THROUGH 530 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR REIDSVILLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GORDONIA ALTAMAHA STATE PARK AND REIDSVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3208 8188 3200 8205 3210 8218 3218 8208 TIME...MOT...LOC 2114Z 316DEG 10KT 3209 8207
Special weather statement, Jul 24, 6:41 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT TUE JUL 24 2012
GAZ114-137-242315-
LONG-TATTNALL-
641 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 715 PM EDT...
AT 638 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FIVE POINTS TO 6
MILES NORTHEAST OF DONALD...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD AND GLENNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3195 8223 3196 8179 3191 8175 3187 8176
3180 8166 3176 8163 3172 8191 3175 8192
3178 8196 3178 8198 3181 8202 3186 8211
3188 8212 3191 8222 3193 8223
TIME...MOT...LOC 2241Z 326DEG 12KT 3188 8209 3189 8179Special weather statement, Jul 24, 8:30 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EDT TUE JUL 24 2012
SCZ045-250130-
INLAND BERKELEY-
830 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 930 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST
OF EASTERN LAKE MARION TO 16 MILES NORTHWEST OF WILSONS LANDING TO 10
MILES NORTH OF WILSONS LANDING TO 9 MILES NORTHEAST OF ALVIN...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
JAMESTOWN...NORTHERN LAKE MOULTRIE...SAINT STEPHEN AND SOUTHERN LAKE
MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3325 8003 3325 8030 3326 8032 3330 8026
3344 8023 3346 8015 3348 8016 3350 8013
3351 8008 3350 7996 3344 7986 3341 7985
3338 7979 3333 7975 3329 7961 3328 7961
TIME...MOT...LOC 0030Z 312DEG 23KT 3359 8054 3362 8031
3358 8009 3344 7972
BSHSpecial weather statement, Jul 24, 8:59 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
859 PM EDT TUE JUL 24 2012
SCZ043>045-050-250200-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
859 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 1000 PM EDT...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
BLACK CREEK TO 7 MILES NORTH OF DUNCAN CHAPEL TO 24 MILES NORTH OF
LODGE...MOVING SOUTH AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...CANADYS...COLLETON...COTTAGEVILLE...DORCHESTER...GIVHANS...
GIVHANS FERRY STATE PARK...HARLEYVILLE...INDIAN FIELD...ISLANDTON...
JEDBURG...KNIGHTSVILLE...LODGE...PADGETTS...REEVESVILLE...
RIDGEVILLE...ROUND O...RUFFIN...SAINT GEORGE...SANGAREE...SLANDS
BRIDGE...SMOAKS...SUMMERVILLE...WALTERBORO AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3300 8011 3291 8052 3289 8092 3303 8107
3310 8095 3307 8090 3314 8088 3334 8051
3333 8049 3329 8048 3326 8043 3327 8037
3328 8035 3327 8030 3330 8026 3339 8024
TIME...MOT...LOC 0059Z 340DEG 23KT 3337 8023 3336 8051
3338 8097
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:30 PM EDT | Special Weather Statement | CHS | Berkeley | 60 min |
| Jul 24, 8:59 PM EDT | Special Weather Statement | CHS | Dorchester | 61 min |
| Jul 24, 9:14 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Jul 24, 9:30 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Berkeley, Charleston, Colleton, Dorchester and 2 more | 60 min |
| Jul 24, 10:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Hampton, Jasper | 64 min |
| Jul 24, 11:40 PM EDT | Special Weather Statement | CHS | Beaufort | 65 min |
| Jul 25, 4:51 PM EDT | Special Weather Statement | CHS | Jasper | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.